Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 41, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 21, 2012, 4:31 PM EDT for Charlotte County, Lee County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 4:31 PM EDT (20:31 UTC)
- Expired
- Jul 21, 2012, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Charlotte County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 117 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS52 KTBW 212031
SVRTBW
FLC015-071-212115-
/O.NEW.KTBW.SV.W.0041.120721T2031Z-120721T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
431 PM EDT SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN SOUTHWEST FLORIDA...
CHARLOTTE COUNTY IN SOUTHWEST FLORIDA...
* UNTIL 515 PM EDT.
* AT 425 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CAPE CORAL...AND MOVING
WEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURNT
STORE MARINA...BOKEELIA...BOCA GRANDE AND PLACIDA.
LAT...LON 2656 8213 2661 8215 2665 8220 2664 8222
2658 8220 2658 8223 2667 8227 2686 8230
2680 8214 2676 8217 2675 8224 2669 8223
2672 8215 2668 8210 2677 8207 2670 8189
2652 8197
TIME...MOT...LOC 2031Z 109DEG 13KT 2665 8204
$$2 follow-up statements
069
WWUS52 KTBW 212100
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
500 PM EDT SAT JUL 21 2012
FLC015-071-212115-
/O.CON.KTBW.SV.W.0041.000000T0000Z-120721T2115Z/
LEE FL-CHARLOTTE FL-
500 PM EDT SAT JUL 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN CHARLOTTE AND NORTHWESTERN LEE COUNTIES...
AT 454 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BOKEELIA...OR 11 MILES NORTHWEST OF CAPE
CORAL...MOVING WEST AT 15 MPH.
LAT...LON 2656 8213 2661 8215 2665 8220 2664 8222
2658 8220 2658 8223 2667 8227 2686 8230
2680 8214 2676 8217 2675 8224 2669 8223
2672 8215 2668 8210 2677 8207 2670 8189
2652 8197
TIME...MOT...LOC 2100Z 109DEG 13KT 2668 8215
$$505
WWUS52 KTBW 212107
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
507 PM EDT SAT JUL 21 2012
FLC015-071-212117-
/O.EXP.KTBW.SV.W.0041.000000T0000Z-120721T2115Z/
LEE FL-CHARLOTTE FL-
507 PM EDT SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHARLOTTE AND
NORTHWESTERN LEE COUNTIES WILL EXPIRE AT 515 PM EDT...
THE STORM WILL CONTINUE TO PRODUCE NON-SEVERE WEATHER OVER...
BOKEELIA.
BOCA GRANDE.
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN.
LAT...LON 2656 8213 2661 8215 2665 8220 2664 8222
2658 8220 2658 8223 2667 8227 2686 8230
2680 8214 2676 8217 2675 8224 2669 8223
2672 8215 2668 8210 2677 8207 2670 8189
2652 8197
TIME...MOT...LOC 2107Z 109DEG 13KT 2669 8218
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:53 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 21, 1:53 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 153 PM EDT SAT JUL 21 2012 .SHORT TERM (TONIGHT - MONDAY)... HIGH PRESSURE RIDGE REMAINS STRETCHED FORM THE W ATL AND INTO CENTRAL FL AS THE MID LVL TROUGH OVER THE SE STATES WEAKENS THROUGH SUN. MODEL GUIDANCE IS IN FAIR AGREEMENT ABOUT BRINGING A TROPICAL WAVE INTO THE SOUTHERN HALF OF THE STATE LATE ON SUNDAY AS THE RIDGE BEGINS MIGRATING NORTHWARD. POPS INCREASE TO NUMEROUS EVERYWHERE BY MONDAY AFTERNOON AS ABUNDANT DEEP LAYER MOISTURE WILL BE IN PLACE. FOR TONIGHT...ANY LEFTOVER CONVECTION SHOULD CLEAR OUT BY MIDNIGHT WITH GENERALLY BENIGN WEATHER CONDITIONS PREVAILING AFTER MIDNIGHT. LOWS REMAIN IN THE MID 70S...A LITTLE WARMER NEAR THE COAST. SEABREEZES WILL AGAIN BECOME THE FOCUS FOR ANY CONVECTION SUN AFTERNOON...THEN CHANCES FOR THUNDERSTORMS IMPROVE BEGINNING LATE SUNDAY AFTERNOON AND THROUGH MONDAY AS THE AFOREMENTIONED WAVE BRINGS PLENTY OF MOISTURE ADVECTION FROM THE W ATL AND THE CARIBBEAN REGION. TEMPS ON SUN AND MON WILL REACH THE LOW TO MID 90S EACH DAY...ALONG WITH MORNING LOWS IN THE MID TO UPPER 70S. .LONG TERM (MONDAY NIGHT-FRIDAY)... THE PERIOD BEGINS WITH SURFACE HIGH PRESSURE IN PLACE ACROSS THE AREA WITH THE RIDGE AXIS ACROSS NORTHERN FLORIDA AND WEAK TROUGHING IN PLACE ALOFT. THE UPPER TROUGH LIFTS OFF THROUGH MID-WEEK AS THE HIGH PRESSURE RIDGE AXIS GRADUALLY SHIFTS SOUTH. SOME DRIER AIR WILL MOVE INTO THE AREA AND WITH THE UPPER ENERGY MOVING OFF...WILL HAVE A 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY EACH AFTERNOON WITH THE SEA BREEZE AND HEATING. AFTERNOON HIGHS WILL BE IN THE LOWER 90S WITH LOWS IN THE 70S EACH NIGHT. && .AVIATION...SEA BREEZE IS SLOWLY BEGINNING TO PUSH AWAY FROM THE COAST WITH INCREASING CU DEVELOPING. VCTS EXPECTED THROUGH THE MAJORITY OF THE AFTERNOON WITH LINGERING EVENING STORMS POSSIBLE FOR THE SOUTHERN TAF SITES. AS CONVECTION HAS YET TO DEVELOP...WILL MAINTAIN VCTS WORDING AND TEMPO IF NECESSARY. WITH INCREASING MOISTURE...MAY HAVE A FEW LOW CLOUDS NEAR THE TAF SITES AROUND SUNRISE TOMORROW MORNING BUT EXPECTED TO LIFT AFTER SUNRISE. && .MARINE... SOUTHEASTERLY WINDS GRADUALLY INCREASE DURING THE NEXT FEW DAYS AS A TROPICAL WAVE FEATURE REACHES THE COASTAL WATERS BY LATE SUNDAY. OVERALL THOUGH...WINDS ARE EXPECTED TO REMAIN AROUND 15 KNOTS OR LESS WITH SEAS LESS THAN 4 FEET IN THE MIDDLE OF NEXT WEEK. && .FIRE WEATHER... NO HIGHLIGHTS EXPECTED DURING THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 78 90 / 30 40 30 60 FMY 76 93 76 90 / 30 60 30 60 GIF 75 94 76 92 / 20 40 30 60 SRQ 77 93 77 91 / 30 50 30 60 BKV 74 95 74 92 / 30 40 30 60 SPG 80 92 80 90 / 30 40 30 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...22/REYNES LONG TERM...COLSON AVIATION...20/BARRON
Hazardous weather outlook, Jul 21, 5:27 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 527 AM EDT SAT JUL 21 2012 FLZ039-042-043-048>052-055>057-060>062-065-211600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 527 AM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... MOISTURE WILL BE INCREASING TODAY FROM THE SOUTH AND ALLOW FOR SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. ...EXCESSIVE HEAT IMPACT... MOISTURE WILL BE INCREASING TODAY...AND WITH HIGH TEMPERATURES REACHING INTO THE MIDDLE 90S...WILL ALLOW FOR HEAT INDEX VALUES TO REACH INTO THE 100 TO 105 DEGREES THIS AFTERNOON. DRINK PLENTY OF WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY MORNING OR EVENING HOURS. STAY NEAR AIR CONDITIONED LOCATIONS IF POSSIBLE. DO NOT LEAVE CHILDREN OR PETS IN LOCKED VEHICLES. TEMPERATURES CAN RISE ABOVE 130 DEGREES IN MINUTES...QUICKLY INCREASING THE CHANCE FOR HEAT STROKE AND POSSIBLE DEATH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Special weather statement, Jul 21, 4:23 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
423 PM EDT SAT JUL 21 2012
FLZ060>062-065-212130-
DE SOTO-SARASOTA-CHARLOTTE-LEE-
423 PM EDT SAT JUL 21 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLOTTE...
SOUTHEASTERN SARASOTA...SOUTHWESTERN DESOTO AND WESTERN LEE COUNTIES
FOR A LINE OF STRONG THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL
530 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 15
MILES SOUTHEAST OF BABCOCK RANCH TO BABCOCK WEBB WMA TO NORTH FORT
MYERS TO SAINT JAMES CITY...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF LA BELLE TO 13 MILES NORTH OF FORT MYERS TO 6 MILES
NORTHWEST OF FORT MYERS TO SANIBEL...MOVING NORTHWEST AT 15 MPH AND
WILL AFFECT SUNCOAST ESTATES...NORTH FORT MYERS...CAPE CORAL AND
SANIBEL.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2643 8214 2648 8220 2662 8224 2667 8227
2677 8227 2686 8232 2710 8212 2711 8170
2697 8155 2677 8156 2677 8176 2643 8204
2641 8208
TIME...MOT...LOC 2023Z 136DEG 15KT 2683 8159 2684 8183
2671 8194 2650 8211The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:34 PM EDT | Special Marine Warning | TBW | 116 min | |
| Jul 21, 4:23 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 67 min |
| Jul 21, 5:05 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto | 55 min |
| Jul 21, 5:09 PM EDT | Special Weather Statement | TBW | Lee | 51 min |
| Jul 21, 5:12 PM EDT | Special Marine Warning | TBW | 93 min | |
| Jul 21, 5:16 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 44 min |
| Jul 21, 5:57 PM EDT | Special Weather Statement | TBW | Hillsborough | 63 min |
| Jul 21, 6:02 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 58 min |
| Jul 21, 6:14 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Jul 21, 6:28 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 32 min |
| Jul 21, 7:02 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 58 min |
| Jul 21, 7:12 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 33 min |
| Jul 21, 7:14 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 31 min |
| Jul 21, 7:23 PM EDT | Special Marine Warning | TBW | 67 min | |
| Jul 21, 7:35 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 40 min |
| Jul 21, 7:43 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.